Hail, McIntosh
- When
- June 3, 10:41 AM CST
- Where
- McIntosh County, 2.6 mi N of Checotah
- Measured
- 0.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.468, -95.524
A squall line moved through eastern Oklahoma during the late morning and early afternoon hours of the 3rd. Damaging wind gusts and large hail to quarter size occurred as the storms moved through the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A squall line moved through eastern Oklahoma during the late morning and early afternoon hours of the 3rd. Damaging wind gusts and large hail to quarter size occurred as the storms moved through the area. Another line of storms moved through southeastern Oklahoma during the early morning hours of the 4th, resulting in isolated damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 3, 9:42 AM CST, 59 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1042 AM CDT Mon Jun 3 2024 ...New SHORT TERM... .SHORT TERM... (The rest of today ) Issued at 1042 AM CDT Mon Jun 3 2024 Convection continued to spread east and southeast across Northeast Oklahoma late morning along and behind a remnant outflow boundary from previous convection out west last night. Elevated frontogenetic forcing behind the outflow boundary was aiding in thunderstorms extending back to the northwest to the Kansas border. Out ahead of the boundary...additional showers/storms associated with warm advection remained across far Southeast Oklahoma/Northwest Arkansas and also the far northeast corner of Oklahoma. At this time...the strongest storms were occurring along/near the boundary in Northeast Oklahoma with strong winds and hail the main threats. Also...with ample amounts of moisture for the storms to work with...a period of heavy rainfall with rain rates locally up toward 2 inches/hr estimated via radar can be expected along this leading line. Through this afternoon...the line of convection is progged to move east and southeast across the CWA. The strongest push of convection and severe potentials should remain along the western half of the convective line as it moves more southeast following the greater instability axis. Locally damaging winds are expected to become the primary threat with a secondary threat of large hail. On the eastern half of the convection...moving eastward into Northwest Arkansas...limited severe potentials will also continue with strong to locally damaging winds and large hail the main threats. By late afternoon the majority of the convection is forecast to be exiting Southeast Oklahoma and Northwest Arkansas. Along with the severe potential through this afternoon...the heavy rainfall and flash flood potential will continue to be a concern as well. Locally 1 to 2 inches of rainfall are possible with the high rain rates along the leading line of convection. With the convection moving through the CWA today...temperatures through this afternoon remain more uncertain through the afternoon hours. At this time...high temps in the upper 70s to mid 80s still remain on track and will continue to monitor through the day for local adjustments. && .LONG TERM... (Tonight through Sunday) Issued at 346 AM CDT Mon Jun 3 2024 Convective chances tonight behind today's complex are highly uncertain, so have stuck with the NBM pops for now. Much of Tuesday will likely be dry, but storm chances will ramp up Tuesday evening and overnight as a weak frontal boundary approaches from the north. Severe storms and locally heavy rainfall appear likely again at this time. A relatively dry period will exist behind this frontal boundary Wednesday through Friday before mainly overnight and morning storm chances increase again by the weekend as high plains convection tracks southeast each night in the northwest flow pattern aloft. && .AVIATION... (12Z TAFS) Issued at 623 AM CDT Mon Jun 3 2024 The main change to the forecast was to adjust TAFs for the anticipated arrival of an MCS which is expected to sweep across the region later today per more recent model data. TEMPOs were used to time the arrival, with gusty winds and lower vsbys. Also used VCTS mention to cover the spotty warm advection showers and storms early this morning. Storms should be done by 00Z this evening, though some data has storms redeveloping late tonight across the region. Given the uncertainty near the tail end of the forecast, used PROB30 groups to cover that potential. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 82 69 86 68 / 90 40 20 60 FSM 84 71 87 70 / 90 50 20 70 MLC 83 70 86 69 / 80 50 10 60 BVO 81 66 85 66 / 90 50 20 60 FYV 81 67 84 66 / 80 40 30 70 BYV 80 66 84 66 / 80 40 30 70 MKO 80 69 86 69 / 90 40 10 70 MIO 80 67 84 66 / 90 50 30 70 F10 82 69 86 68 / 90 50 10 70 HHW 84 69 86 70 / 70 50 10 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20 LONG TERM....05 AVIATION...30
Hazardous Weather Outlook National Weather Service Tulsa OK 1057 AM CDT Mon Jun 3 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1057 AM CDT Mon Jun 3 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Rest of Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... A complex of showers and thunderstorms will continue to move east and southeast over eastern Oklahoma and northwest Arkansas through this afternoon. Severe weather potentials remain with these storms across eastern Oklahoma and northwest Arkansas, with the greater likelihood across southeast Oklahoma this afternoon. Damaging winds are the primary threat with a secondary threat of large hail. Locally heavy rainfall will also be a concern with the storms today, which may result in some localized flooding issues. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Another round of thunderstorms is expected Tuesday evening and overnight as a weak cold front moves into the area from the north. Some of these storms will likely be severe, and locally heavy rainfall will also be possible. Thunderstorm chances will return by Friday night through the weekend as storms that develop in the high plains each afternoon move southeast towards our area each night. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
940 AM CDT Mon Jun 3 2024
OKZ057-031500-
Craig OK-
940 AM CDT Mon Jun 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CRAIG COUNTY
THROUGH 1000 AM CDT...
At 940 AM CDT, Doppler radar indicated a strong thunderstorm 10 miles
south of Edna, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Hollow...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3683 9529 3689 9541 3700 9534 3700 9506
TIME...MOT...LOC 1440Z 218DEG 21KT 3691 9530
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MejiaSpecial Weather Statement
National Weather Service Tulsa OK
946 AM CDT Mon Jun 3 2024
OKZ065-066-071-031515-
Okmulgee OK-Okfuskee OK-McIntosh OK-
946 AM CDT Mon Jun 3 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MCINTOSH...
SOUTHWESTERN OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES THROUGH 1015
AM CDT...
At 946 AM CDT, Doppler radar indicated a cluster of strong
thunderstorms over Weleetka, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Okmulgee... Henryetta...
Weleetka... Dewar...
Schulter... Grayson...
Hoffman... Clearview...
Okmulgee State Park... Pharoah...
Bryant...
This includes Interstate 40 in Oklahoma between mile markers 225 and
249.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3567 9609 3549 9571 3529 9598 3529 9619
3534 9626
TIME...MOT...LOC 1446Z 218DEG 20KT 3534 9612
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MejiaSpecial Weather Statement
National Weather Service Tulsa OK
1006 AM CDT Mon Jun 3 2024
OKZ054-055-060-061-064>067-070-031545-
Tulsa OK-Muskogee OK-Okmulgee OK-Osage OK-Rogers OK-Okfuskee OK-
Washington OK-Creek OK-Wagoner OK-
1006 AM CDT Mon Jun 3 2024
...STRONG THUNDERSTORMS WILL IMPACT ROGERS...SOUTHEASTERN OSAGE...
CREEK...SOUTHERN WASHINGTON...WESTERN WAGONER...NORTHWESTERN
MUSKOGEE...OKMULGEE...TULSA AND OKFUSKEE COUNTIES THROUGH 1045 AM
CDT...
At 1006 AM CDT, Doppler radar indicated a cluster of strong
thunderstorms along a line extending from 2 miles south of Ramona to
2 miles west of Tulsa to Slick to 5 miles northwest of Paden.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Claremore...
Okmulgee... Bristow...
Okemah... Owasso...
Bixby... Sapulpa...
Jenks... Okfuskee...
Glenpool... Coweta...
Skiatook... Catoosa...
Henryetta... Collinsville...
Verdigris... Haskell...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 241.
Interstate 44 between mile markers 178 and 259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3578 9662 3586 9647 3617 9621 3650 9616
3647 9544 3606 9543 3560 9563 3555 9572
3555 9582 3549 9582 3529 9612 3529 9644
3546 9644 3546 9647 3543 9650 3545 9655
3544 9657 3539 9654 3541 9658 3540 9662
TIME...MOT...LOC 1506Z 272DEG 35KT 3649 9593 3613 9597 3577 9627 3558
9661
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MejiaSpecial Weather Statement
National Weather Service Tulsa OK
1009 AM CDT Mon Jun 3 2024
OKZ065-066-071-031545-
Okmulgee OK-Okfuskee OK-McIntosh OK-
1009 AM CDT Mon Jun 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MCINTOSH...CENTRAL
OKMULGEE AND EAST CENTRAL OKFUSKEE COUNTIES THROUGH 1045 AM CDT...
At 1009 AM CDT, Doppler radar indicated a strong thunderstorm near
Henryetta, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Okmulgee... Henryetta...
Morris... Dewar...
Schulter... Grayson...
Hoffman... Preston...
Okmulgee State Park... Pharoah...
Hitchita... Bryant...
Eram...
This includes Interstate 40 in Oklahoma between mile markers 228 and
246.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3577 9604 3563 9571 3555 9571 3555 9568
3530 9599 3540 9618
TIME...MOT...LOC 1509Z 213DEG 22KT 3545 9604
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MejiaSpecial Weather Statement
National Weather Service Tulsa OK
1041 AM CDT Mon Jun 3 2024
OKZ060-065>067-070-071-074-031615-
Haskell OK-Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Wagoner OK-
McIntosh OK-
1041 AM CDT Mon Jun 3 2024
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL HASKELL...
MCINTOSH...WAGONER...MUSKOGEE...OKMULGEE...SOUTHEASTERN TULSA AND
EASTERN OKFUSKEE COUNTIES THROUGH 1115 AM CDT...
At 1041 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Glenpool to 4 miles east of Hoffman to
Clearview. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Tulsa... Broken Arrow...
Muskogee... Okmulgee...
Wagoner... Okemah...
Eufaula... Bixby...
Jenks... Glenpool...
Coweta... Henryetta...
Checotah... Haskell...
Warner... Morris...
Beggs... Weleetka...
Dewar... Okay...
This includes Interstate 40 in Oklahoma between mile markers 219 and
277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3559 9620 3586 9615 3586 9603 3603 9603
3606 9531 3528 9527 3525 9545 3529 9545
3530 9550 3526 9551 3522 9561 3524 9560
3525 9563 3520 9568 3518 9598 3529 9598
3529 9641
TIME...MOT...LOC 1541Z 264DEG 29KT 3595 9598 3550 9576 3540 9617
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
1115 AM CDT Mon Jun 3 2024
OKZ065>067-070-071-073-074-031700-
Haskell OK-Pittsburg OK-Muskogee OK-Okmulgee OK-Okfuskee OK-
Wagoner OK-McIntosh OK-
1115 AM CDT Mon Jun 3 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN HASKELL...MCINTOSH...
SOUTHEASTERN WAGONER...PITTSBURG...MUSKOGEE...SOUTHEASTERN OKMULGEE
AND SOUTHEASTERN OKFUSKEE COUNTIES THROUGH NOON CDT...
At 1115 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northwest of Oktaha to 2 miles northwest
of Vivian to 5 miles northwest of Lamar. Movement was southeast at 30
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Muskogee... Mcalester...
Eufaula... Stigler...
Fort Gibson... Checotah...
Hartshorne... Krebs...
Haskell... Warner...
Quinton... Weleetka...
Porum... Savanna...
Webbers Falls... Crowder...
Whitefield... Oktaha...
Alderson... Kinta...
This includes Interstate 40 in Oklahoma between mile markers 242 and
288.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3539 9593 3583 9567 3584 9525 3582 9527
3581 9513 3553 9513 3546 9508 3545 9503
3514 9518 3506 9535 3503 9535 3503 9551
3481 9552 3477 9609 3505 9609 3515 9598
3529 9598 3529 9634
TIME...MOT...LOC 1615Z 306DEG 28KT 3562 9550 3532 9574 3516 9619
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe Tulsa radar (KINX), 79 km away, was scanning. The volume nearest the first event began at 16:42 UTC.
5 hail, 2 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down a tree onto a roadway.
Strong thunderstorm wind uprooted trees and tore banners from a fence at a sports complex.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192289, 1192736, 1192735, 1192290, 1192739, 1192737, 1195931.